Thank you very much for the work you do in this forum. I´ve talked to a few people about my situation, but I would like to hear some advice from an STD expert. I´ll try to make a long story short:
- Ten months ago I had sexual contact with a random guy (first and single time with another male): very brief frottage and mutual masturbation (semen contact – hand to genital and skin). After that, faced lots of anxiety and deep depression. No sexual activity so far.
- Symptoms: at 5 weeks, started noticing very tiny red spots on glans and preputium. Appears and fades within 2-3 days (no pain). It has been recurring at least once a month. When I put a cream (betamethasone + clioquinol + gentamicin + tolnafate) the spots disappear within 8-12 hours.
- Other medications prescribed by a health provider (didn´t work): Azithromycin (5 x 500mg); Fluconazole (2 X 150mg)
- Lab tests at 1, 3 and 6 months: HIV, syphilis, HCV, HBV, HTLV – All Negative; At 6 months only: HSV 1+2 IgG Reagent; HSV 1+2 IgM – Not Reagent.
Then, my questions are:
1) Do my symptoms suggest herpes or any other STD? Should I re-test for any STD?
2) The medications I took would have excluded STDs caused by bacteria?
3) Is the reagent HSV IgG test indicative of a recent herpes infection?
You had an entirely safe exposure 10 months ago. STDs, including herpes, are not transmitted by hand-genital contact, or skin contact with semen or other sexual secretions. In theory HSV could be transmitted, but only if infected secretions contacted an open wound or perhaps were very vigorously massaged into the skin (with enough vigor to injure the skin).
Second, your symptoms are not at all typical for herpes. With or without steroid therapy, herpes lesions cannot appear and disappear in a matter of hours. Once a herpes lesion is present, it can't clear entirely in under a week, and generally it's 10-14 days -- and would go through an open sore and scab phase before healing.
For those reasons, you really didn't need any of the STD testing you had. There was simply no risk for any of the infections for which you were tested.
To your specific questions:
1) No and no.
2) Fluconazole is an antifungal drug, with no effect on any STD. Azithromycin would have prevented or treated chlamydia and most (but not all) syphilis and gonorrhea. Of course no antibiotics have any effect against herpes, viral hepatitis, HIV, etc.
3) I assume you mean "reactive", not "reagent". If so, you apparently are infected chronically with HSV-1 or HSV-2. Statistically, it is most likely you have HSV-1, as do half of all adults -- usually reflecting an oral infection in childhood. If you want to follow this up further, you could have separate HSV-1 and HSV-2 IgG blood tests. However this sorts out, you certainly did not catch HSV during the sexual event 10 months earlier.
I would also suggest that if your penile rash continues to reappear, the next time you not treat it with anything and promptly see a dermatologist. Most likely you'll find it's some sort of minor, garden-variety, non-STD condition.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.